Alert archive / North Carolina / Special Weather Statements in 2011

Special Weather Statement, NWS Raleigh, NC

September 6, 2011Person County, North Carolina

NWS Raleigh, NC issued this special weather statement at Sep 6, 2011, 4:24 AM EDT for Person County, North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2011, 4:24 AM EDT (08:24 UTC)
Expired
Sep 6, 2011, 5:00 AM EDT
In force
36 min
Issued by
NWS Raleigh, NC

County Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 98 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
2.1
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WWUS82 KRAH 060824
SPSRAH

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT TUE SEP 6 2011

NCZ007-060900-
PERSON-
424 AM EDT TUE SEP 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 500
AM EDT...

AT 423 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING NORTHEAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...AND 
CONCORD.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THIS 
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO 
BE ISSUED.

&&

LAT...LON 3654 7883 3624 7905 3624 7916 3651 7915
      3655 7914
TIME...MOT...LOC 0823Z 206DEG 23KT 3632 7912

$$

VINCENT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Sep 6, 3:44 AM EDT, 40 minutes earlier.

Area forecast discussion, Sep 6, 3:44 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
344 AM EDT TUE SEP 6 2011

.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM LEE ARE EXPECTED TO MOVE NORTHEAST
ALONG THE APPALACHIANS TODAY. AS A RESULT... LOCALLY HEAVY RAIN AND
SEVERE WEATHER WILL BE POSSIBLE ACROSS CENTRAL NORTH CAROLINA
THROUGH TONIGHT.

&&

.NEAR TERM /TODAY THROUGH TONIGHT/...
AS OF 330 AM TUESDAY...

06Z SFC ANALYSIS SHOWED 997 MB LOW PRESSURE (EXTRATROPICAL REMNANTS
OF TROPICAL STORM LEE) CENTERED JUST WEST OF ATLANTA GA...WITH A
COLD FRONT EXTENDING SOUTH THROUGH WESTERN GA/FL PANHANDLE INTO THE
GOMEX...AND A PRONOUNCED FRONTAL ZONE EXTENDING NORTHEAST THROUGH
THE SOUTHERN APPALACHIANS INTO CENTRAL AND SOUTHERN VA. ALOFT...
LATEST WV IMAGERY AND RUC DATA SHOWED AN UPPER LEVEL LOW
(EXTRATROPICAL REMNANTS OF TROPICAL STORM LEE) OVER CENTRAL AL...
WITH A SHEAR AXIS EXTENDING N/NE THROUGH THE TN/OH VALLEYS INTO THE
LOWER GREAT LAKES. SOUTHERLY FLOW ALOFT WAS PRESENT OVER THE
CAROLINAS DOWNSTREAM OF THE UPPER LOW.

OVERVIEW:
THE REMNANTS OF TROPICAL STORM LEE ARE EXPECTED TO TRACK NORTH/NE
INTO THE SOUTHERN APPALACHIANS TODAY...HOWEVER...EVEN THE LATEST 00Z
FCST GUIDANCE REMAINS SPLIT W/REGARD TO THE EVOLUTION OF LEE'S
REMNANTS TONIGHT...AND A FAIR AMOUNT OF UNCERTAINTY PERSISTS IN THE
NEAR TERM PORTION OF THE FCST. AT THIS TIME...EXPECT LEE'S REMNANTS
TO TRACK N/NE INTO WESTERN NC/EASTERN TN TODAY...WITH THE
AFOREMENTIONED FRONTAL ZONE SINKING SOUTHWARD AS A COLD FRONT AND
STALLING OUT NEAR THE VA BORDER OR IN THE N/NW PIEDMONT THIS
AFTERNOON IN ASSOC/W PRESSURE RISES OVER THE MID-ATLANTIC AND NEW
ENGLAND. TONIGHT...EXPECT LEE'S REMNANTS TO CONTINUE WEAKENING OVER
THE SOUTHERN/CENTRAL APPALACHIANS OR TN VALLEY...WITH A COLD FRONT
MOVING INTO CENTRAL NC FROM THE WEST AFTER 00Z...STALLING OUT OVER
CENTRAL/EASTERN PORTIONS OF THE AREA LATE TONIGHT AS LEE'S REMNANTS
WEAKEN TO THE WEST.

TEMPERATURES:
HIGH TEMPS TODAY WILL BE TIED TO MULTIPLE FACTORS...INCLUDING CLOUD
COVER/CONVECTION AND THE LOCATION OF THE FRONT EXPECTED TO STALL OUT
IN VICINITY OF THE NC/VA BORDER OR THE N/NW PIEDMONT THIS AFTERNOON.
GIVEN A TROPICAL AIRMASS IN PLACE WITH PWAT VALUES ABOVE 2.00"...AN
UPPER LOW/SHEAR AXIS LOCATED JUST UPSTREAM OF THE AREA AND THE
AFOREMENTIONED FRONTAL ZONE...EXPECT PERVASIVE CLOUD COVER...
ESPECIALLY OVER N/NW PORTIONS OF THE AREA CLOSER TO THE
AFOREMENTIONED FEATURES. AS A RESULT...HIGHS IN THE N/NW PIEDMONT
MAY STRUGGLE TO REACH THE LOWER 80S AND COULD TOP OUT IN THE UPPER
70S. SOUTH AND EAST OF THE I-85 CORRIDOR...FCST SOUNDINGS INDICATE
MORE OF A POTENTIAL FOR BREAKS IN THE CLOUD COVER THIS
AFTERNOON...AND HIGHS SHOULD REACH INTO THE MID/UPPER 80S...WITH
HIGHS ~90F NOT OUT OF THE QUESTION. WITH SUCH A COMPLICATED SETUP...
CONFIDENCE IS LOWER THAN NORMAL W/REGARD TO HIGH TEMPS. UNCERTAINTY
PERSISTS W/REGARD TO LOWS TONIGHT...DEPENDING ON THE PROGRESS OF THE
COLD FRONT MOVING INTO THE AREA FROM THE WEST. AT THIS TIME WILL
INDICATE LOWS RANGING FROM THE UPPER 60S WEST TO MID 70S EAST.

PRECIPITATION CHANCES:
THE BEST CHANCE FOR PRECIP THIS MORNING SHOULD REMAIN NORTH AND
NORTHWEST OF CENTRAL NC WHERE LOW LEVEL WARM ADVECTION/ISENTROPIC
LIFT WILL BE MAXIMIZED ALONG/NORTH OF THE FRONTAL ZONE SLOWLY
APPROACHING THE AREA. HOWEVER...LATEST REGIONAL RADAR INDICATED
ISOLD SHOWER ACTIVITY DEVELOPING WEST OF HWY 1 SINCE 06Z...
APPARENTLY IN ASSOC/W WEAK WARM ADVECTION SOUTH OF THE FRONTAL ZONE
IN THE PRESENCE OF A VERY MOIST AND MARGINALLY UNSTABLE AIRMASS.
UPPER LEVEL SUPPORT THIS MORNING SHOULD REMAIN WELL WEST OF CENTRAL
NC...ALTHOUGH SUBTLE DISTURBANCES IN SOUTHERLY FLOW ALOFT CANNOT BE
RULED OUT. THIS AFTERNOON...BOTH THE 00Z SPC AND NCEP NMM SHOW A N-S
LINE OF CONVECTION DEVELOPING IN GA THIS MORNING...EXTENDING
NORTHWARD INTO WESTERN NC NEAR THE I-77 CORRIDOR THIS AFTERNOON...
THEN SLOWLY TRACKING EAST ACROSS CENTRAL NC THROUGH 00Z THIS
EVENING. THIS LINE OF CONVECTION PROGGED BY THE SPC/NCEP NMM APPEARS
TO BE FORCED BY THE SURFACE COLD FRONT CURRENTLY PROGRESSING
EASTWARD INTO GA...HOWEVER...AS OF 07Z REGIONAL RADAR SHOWS NO LINE
OF CONVECTION DEVELOPING OVER GA...AND IT IS ODD THAT THEY PUSH THE
LINE EASTWARD ACROSS CENTRAL NC BETWEEN 18-00Z RELATIVELY FAR AHEAD
OF THE COLD FRONT IN A LOW DCAPE ENVIRONMENT WITH SOUTHERLY/SSW FLOW
ALOFT. THE SAME MODELS INDICATE ADDITIONAL CONVECTION DEVELOPING
ALONG THE ACTUALLY COLD FRONT AS IT MOVES INTO THE CENTRAL NC LATER
TONIGHT (AFTER 00Z). ALTHOUGH THE BEST UPPER FORCING IS EXPECTED TO
REMAIN ALONG/WEST OF THE MOUNTAINS TODAY...LOW LEVEL CONVERGENCE
(SFC-925 MB) WILL BE PRESENT OVER THE AREA THIS AFTERNOON IN
VICINITY OF THE STALLED FRONTAL ZONE IN THE N/NW PIEDMONT...AND
GIVEN A VERY MOIST AND MARGINAL/MODERATELY UNSTABLE AIRMASS...FEEL
THAT CURRENT PRECIP CHANCES ARE ON TRACK...HIGHEST (80-90%) IN THE
NW PIEDMONT AND LOWEST (40-50%) IN THE SE COASTAL PLAIN.
OVERNIGHT...BOTH THE GFS/NAM INDICATE THE POTENTIAL FOR SHORTWAVE
ENERGY MOVING INTO THE AREA FROM THE SOUTHEAST (YES...OFF THE
ATLANTIC)...AND GIVEN A CONTINUED MOIST/TROPICAL AIRMASS ALONG WITH
THE SURFACE COLD FRONT MOVING INTO THE AREA FROM THE WEST...WILL
KEEP AT LEAST HIGH CHANCE (50%) POPS DURING THE OVERNIGHT PERIOD.

SEVERE THREAT:
THE SPC MAINTAINS A SLIGHT RISK OF SEVERE STORMS ACROSS CENTRAL NC
TODAY. 07Z SPC MESOANALYSIS SHOWED AN ENVIRONMENT VERY SUPPORTIVE OF
LOW-TOPPED SUPERCELLS (WITH A PRIMARY THREAT OF TORNADOES AND
DAMAGING WINDS) ACROSS CENTRAL NC THIS MORNING...WITH 0-6KM SHEAR
VALUES OF 35-50 KT...500-1000 J/KG MLCAPE...AND 0-1 KM SRH OF
250-300 M2/S2. HOWEVER...THE BEST LOW LEVEL FORCING THIS MORNING
SHOULD REMAIN N/NW OF CENTRAL NC WHILE THE BEST UPPER LEVEL FORCING
SHOULD REMAIN WEST OF THE MOUNTAINS. AS A RESULT...ALTHOUGH THE
ENVIRONMENT IS VERY SUPPORTIVE OF ROTATING STORMS...THE SEVERE
THREAT THROUGH EARLY/MID MORNING APPEARS MINIMAL DUE TO INSUFFICIENT
FORCING. ALTHOUGH LOW LEVEL WIND FIELDS ARE EXPECTED TO WEAKEN OVER
CENTRAL NC TODAY...ANTICIPATE SUFFICIENT 0-6KM BULK SHEAR/0-1 KM
SRH/MLCAPE FOR A TORNADO/DAMAGING WIND THREAT TO PERSIST THIS
AFTERNOON INTO TONIGHT. THE THREAT FOR ISOLATED TORNADOES WILL BE
GREATEST IN ASSOC/W ANY CONVECTION THAT DEVELOPS IN VICINITY OF THE
FRONTAL ZONE EXPECTED TO STALL NEAR THE N/NW PIEDMONT DURING AND
SHORTLY AFTER PEAK HEATING THIS AFTERNOON/EARLY EVENING. -VINCENT

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 215 AM TUESDAY...

MODELS GENERALLY AGREE ON THE OVERALL PATTERN OF THE MID-UPPER LOW
BECOMING NEARLY STATIONARY OR SLOWLY MOVING NORTHWARD AND WEAKENING
WITH TIME OVER THE TN AND LOWER OH VALLEYS WED-THU. CENTRAL NORTH
CAROLINA WILL BE TO THE EAST OF THE MID-UPPER LOW WITH A VERY DEEP
AND MOIST (TROPICAL) FETCH OF MOISTURE FROM THE SSW IN PLACE. WHEN
COMBINED WITH DAYTIME HEATING AND CONVERGENCE ALONG A SLOW MOVING
SURFACE BOUNDARY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED. IF THERE IS ENOUGH HEATING INTO THE MID-UPPER 80S AS
SOME MODELS SUGGEST COMBINED WITH DEW POINTS IN THE LOWER TO MID
70S... THIS WOULD SUPPORT MLCAPES IN THE 1500-2000 J/KG RANGE.
SOUNDINGS CONTINUE TO SHOW FORECASTS OF 20 TO 30 KNOTS OF DEEP LAYER
SHEAR DURING MAXIMUM HEATING. THIS SUPPORTS THE POTENTIAL FOR AT
LEAST ISOLATED SEVERE STORMS WITH THE POSSIBILITY OF A TORNADO OR
TWO. IT IS STILL UNCLEAR AS TO HOW MUCH SURFACE HEATING WILL OCCUR
IN THE VERY MOIST ENVIRONMENT. FOR NOW... WE WILL MENTION THE
POTENTIAL FOR ISOLATED SEVERE STORMS IN THE HAZARDOUS WEATHER
OUTLOOK. LOCALLY HEAVY RAIN THREAT WILL CONTINUE WITH TRAINING OF
CELLS THE MAIN FOCUS. LOCALLY UP TO 2 INCHES OF RAIN IN AN HOUR WILL
BE POSSIBLE.

SENSIBLE WEATHER FOR WEDNESDAY... PARTLY SUNNY TO MOSTLY CLOUDY.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... ESPECIALLY DURING
THE AFTERNOON AND EVENING. HIGHS IN THE 80S.

THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY
NIGHT AND THURSDAY. HOWEVER... AS THE MID-UPPER LOW FILLS OVER THE
OHIO VALLEY... THE CHANCE WILL SLOWLY DECREASE. LOOK FOR SCATTERED
SHOWERS AND THUNDERSTORMS AGAIN THURSDAY... MAINLY DURING THE
AFTERNOON AND EVENING. HIGHS IN THE MID TO UPPER 80S EXPECTED AFTER
LOWS IN THE LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 311 AM TUESDAY...

FINAL DISCUSSION AS NEW 00Z/06 SEP EUROPEAN SUPPORTS DISCUSSION
BELOW... WITH EMPHASIS ON RELOADING UPPER TROUGH OVER THE OHIO
VALLEY EARLY NEXT WITH WITH RENEWED RAIN CHANCES.

USING THE LATEST NHC GUIDANCE FOR KATIA AND FAVORING THE 12Z/EC FOR
THE GENERAL MID-UPPER FLOW PATTERN FORECAST LATE WEEK INTO THE
WEEKEND FAVOR KEEPING A CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS IN THE FORECAST. THE MID-UPPER TROUGH OVER
THE OHIO VALLEY IS FORECAST TO RETROGRADE BACK INTO THE MIDWEST
BEFORE RELOADING AND COMING BACK EASTWARD OVER THE WEEKEND. KATIA IS
FORECAST TO MAKE A SWIFT TURN TO THE NE OUT TO SEA BEFORE BECOMING
AN ISSUE. AS THE NEW TROUGH DEVELOPS WITH THE BASE OF THE UPPER
TROUGH TO OUR WEST... THIS MAY END UP WETTER THAN THE MODEL QPF. WE
WILL GO WITH 30-40 POP FOR MAINLY DIURNALLY DRIVEN CONVECTION EACH
DAY WITH HIGHS AND LOWS NEAR CLIMATOLOGY.
&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
AS OF 130 AM TUESDAY...

24-HR TAF PERIOD:
MVFR/IFR CEILINGS ARE EXPECTED ACROSS THE ENTIRE AREA THIS MORNING
IN ASSOCIATION WITH A MOIST SOUTHERLY RETURN FLOW OVER THE
CAROLINAS. LIFR CEILINGS WILL BE POSSIBLE FOR A PERIOD THIS MORNING
AT ALL TAF SITES...PRIMARILY BETWEEN 08-13Z. THEREAFTER...CEILINGS
ARE EXPECTED TO IMPROVE TO MVFR BY ~15Z IN ASSOCIATION WITH
INSOLATION (ALBEIT LIMITED) AND MIXING. CEILINGS WILL LIKELY REMAIN
IN THE MVFR CATEGORY THROUGH THE AFTERNOON HOURS IN ASSOC/W
PERVASIVE CLOUD COVER AND A VERY MOIST AIRMASS IN PLACE. SOUTH/SE
WINDS ARE EXPECTED THROUGH SUNRISE AT 5-10 KT...WITH OCCASIONAL
GUSTS TO 15-20 KT POSSIBLE. BY LATE MORNING TO EARLY AFTERNOON
(15-18Z)...EXPECT S/SE WINDS SUSTAINED AT 10-15 KT WITH GUSTS UP TO
20-25 KT. A COLD FRONT SLOWLY APPROACHING THE AREA FROM THE N/NW IS
EXPECTED TO STALL OUT NEAR THE NC/VA BORDER OR IN THE NORTH/NW
PIEDMONT TODAY...AND IT IS POSSIBLE THAT KINT/KGSO TAF SITES SEE
WINDS BECOMING LIGHT/VARIABLE BY MID/LATE AFTERNOON (18-21Z).
ELSEWHERE...EXPECT SURFACE WINDS TO REMAIN S/SE THROUGH THE
REMAINDER OF THE TAF PERIOD. UNCERTAINTY REMAINS W/REGARD TO
CONVECTIVE COVERAGE THROUGH EARLY THIS AFTERNOON...
HOWEVER...CHANCES FOR SCATTERED SHOWERS/STORMS SHOULD INCREASE
ACROSS THE AREA BY LATE MORNING TO EARLY AFTERNOON (15-18Z) AS THE
AFOREMENTIONED FRONT SLOWLY PUSHES SOUTH TOWARD THE AREA BEFORE
STALLING NEAR OR SOUTH OF THE NC/VA BORDER AND THE REMNANTS OF
TROPICAL STORM LEE TRACK INTO THE SOUTHERN APPALACHIANS. SCATTERED
SHOWERS/STORMS AND MVFR/IFR CEILINGS WILL REMAIN POSSIBLE THROUGH
THE END OF THE TAF PERIOD AS THE PRIMARY COLD FRONT MOVES INTO
CENTRAL NC FROM THE WEST LATE TONIGHT AND WED MORNING.

LOOKING AHEAD:
ISOLD TO SCT SHOWERS/STORMS AND SUB-VFR CEILINGS WILL REMAIN
POSSIBLE AT ALL TAF SITES THROUGH WED NIGHT AS THE PRIMARY COLD
FRONT BEGINS TO WEAKEN AND STALL OUT OVER CENTRAL NC...ALTHOUGH THE
RELATIVE BEST CHANCE WILL BE AT THE RDU/FAY/RWI TAF SITES. ADVERSE
AVIATION CONDITIONS ASSOC/W ISOLD SHOWERS/STORMS AND SUB-VFR
CEILINGS WILL REMAIN POSSIBLE THROUGH THE END OF THE WEEK IN ASSOC/W
A STALLED UPPER LEVEL LOW TO THE WEST...HOWEVER...A FAIR AMOUNT OF
UNCERTAINTY PERSISTS WITH THE FORECAST THU/FRI. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR NCZ007>010-
021>026-038>041-073>076-083-084.

&&

SYNOPSIS...BADGETT
NEAR TERM...VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...VINCENT
Hazardous weather outlook, Sep 5, 11:06 PM EDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1106 PM EDT MON SEP 5 2011

NCZ007>010-021>026-038>041-073>076-083-084-070315-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-ANSON-RICHMOND-
1106 PM EDT MON SEP 5 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES TUESDAY THROUGH
THURSDAY. LOCALLY HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING
MAY OCCUR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS OR ISOLATED TORNADOES TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND
EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

NCZ011-027-028-042-043-077-078-085-086-088-089-070315-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
1106 PM EDT MON SEP 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED AT TIMES TUESDAY THROUGH
THURSDAY. LOCALLY HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING
MAY OCCUR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH
DAMAGING WINDS OR ISOLATED TORNADOES TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON AND EVENING.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 5, 10:32 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1032 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TORNADO          2 WNW PLYLER            35.38N  80.30W
09/05/2011                   STANLY             NC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
            THE MILLINGPORT AREA... NEAR HWY 73 AND MILLINGPORT RD.

&&

EVENT NUMBER RAH1101420

BSD
Local storm report, Sep 5, 10:35 PM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1035 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     TORNADO          4 SW RICHFIELD          35.43N  80.31W
09/05/2011                   STANLY             NC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
            THE PAULS CROSSING AREA... ALONG PAULS CROSSING ROAD.

&&

EVENT NUMBER RAH1101421

BSD
Local storm report, Sep 5, 11:04 PM EDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1104 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TORNADO          3 SW RICHFIELD          35.44N  80.30W
09/05/2011                   STANLY             NC   BROADCAST MEDIA

            MEDIA REPORTED BARNS DESTROYED ON MILLER ROAD NEAR
            PAULS CROSSING

&&

EVENT NUMBER RAH1101422

ELLIS
Local storm report, Sep 5, 11:36 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FUNNEL CLOUD     2 SE LOCUST             35.24N  80.41W
09/05/2011                   STANLY             NC   911 CALL CENTER

            LAW ENFORCEMENT REPORTED A FUNNEL CLOUD ON OAK GROVE
            ROAD IN LOCUST.

0845 PM     FUNNEL CLOUD     FINGER                  35.38N  80.37W
09/05/2011                   STANLY             NC   911 CALL CENTER

            FUNNEL CLOUD REPORTED BY PUBLIC.

0845 PM     TORNADO          2 WNW PLYLER            35.38N  80.30W
09/05/2011                   STANLY             NC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
            THE MILLINGPORT AREA... NEAR HWY 73 AND MILLINGPORT RD.

0851 PM     TORNADO          4 SW RICHFIELD          35.43N  80.31W
09/05/2011                   STANLY             NC   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES WERE REPORTED DOWN IN
            THE PAULS CROSSING AREA... ALONG PAULS CROSSING ROAD.

0852 PM     TORNADO          3 SW RICHFIELD          35.44N  80.30W
09/05/2011                   STANLY             NC   BROADCAST MEDIA

            MEDIA REPORTED BARNS DESTROYED ON MILLER ROAD NEAR
            PAULS CROSSING

&&

EVENT NUMBER RAH1101419 RAH1101418 RAH1101420 RAH1101421 RAH1101422

SMITH
Special weather statement, Sep 6, 4:24 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 AM EDT TUE SEP 6 2011

NCZ007-060900-
PERSON-
424 AM EDT TUE SEP 6 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PERSON COUNTY THROUGH 500
AM EDT...

AT 423 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUSHY FORK...OR ABOUT OVER PROSPECT HILL...MOVING NORTHEAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROXBORO...AND
CONCORD.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THIS
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO
BE ISSUED.

&&

LAT...LON 3654 7883 3624 7905 3624 7916 3651 7915
      3655 7914
TIME...MOT...LOC 0823Z 206DEG 23KT 3632 7912

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 8:20 PM EDTSpecial Weather StatementRAHDavidson, Forsyth55 min
Sep 5, 8:40 PM EDTTornado WarningRAHStanly31 min
Sep 5, 8:51 PM EDTSpecial Weather StatementRAHDavidson39 min
Sep 5, 9:04 PM EDTSpecial Weather StatementRAHRandolph56 min
Sep 5, 9:20 PM EDTSpecial Weather StatementRAHForsyth55 min
Sep 6, 5:39 AM EDTSpecial Weather StatementRAHDurham36 min
Sep 6, 5:44 AM EDTSpecial Weather StatementRAHPerson31 min
Sep 6, 5:50 AM EDTTornado WarningRAHGranville, Person40 min
Sep 6, 6:19 AM EDTTornado WarningRAHGranville, Vance33 min
Sep 6, 6:44 AM EDTTornado WarningRAHLee, Moore46 min
Sep 6, 7:52 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange2 hr
Sep 6, 8:14 AM EDTSpecial Weather StatementRAHDurham, Granville, Orange, Person61 min
Sep 6, 8:34 AM EDTSpecial Weather StatementRAHHarnett, Wake56 min
Sep 6, 8:49 AM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person112 min
Sep 6, 9:22 AM EDTSpecial Weather StatementRAHDurham, Granville, Vance, Warren68 min
Sep 6, 9:25 AM EDTSpecial Weather StatementRAHWake65 min
Sep 6, 9:30 AM EDTTornado WarningRAHDurham, Granville, Person45 min
Sep 6, 9:34 AM EDTAreal Flood AdvisoryRAHWake69 min
Sep 6, 9:37 AM EDTSpecial Weather StatementRAHMoore, Scotland53 min
Sep 6, 9:59 AM EDTSpecial Weather StatementRAHChatham61 min
Sep 6, 10:08 AM EDTSpecial Weather StatementRAHFranklin, Vance67 min
Sep 6, 10:09 AM EDTTornado WarningRAHGranville, Vance51 min
Sep 6, 10:10 AM EDTSpecial Weather StatementRAHSampson50 min
Sep 6, 10:27 AM EDTTornado WarningRAHFranklin, Vance, Warren63 min
Sep 6, 10:33 AM EDTSpecial Weather StatementRAHChatham, Lee57 min
Sep 6, 10:40 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Moore, Randolph3 hr
Sep 6, 11:01 AM EDTSpecial Weather StatementRAHAlamance59 min
Sep 6, 11:02 AM EDTSpecial Weather StatementRAHGuilford58 min
Sep 6, 11:07 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond, Scotland, Stanly53 min
Sep 6, 11:13 AM EDTSpecial Weather StatementRAHWayne62 min
Sep 6, 11:25 AM EDTSpecial Weather StatementRAHChatham, Durham, Granville, Orange, Person, Wake80 min
Sep 6, 11:27 AM EDTTornado WarningRAHChatham, Durham, Lee, Orange, Wake26 min
Sep 6, 11:28 AM EDTSpecial Weather StatementRAHEdgecombe62 min
Sep 6, 12:03 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore57 min
Sep 6, 12:05 PM EDTAreal Flood AdvisoryRAHDurham, Orange, Person3 hr
Sep 6, 12:06 PM EDTSpecial Weather StatementRAHGuilford, Randolph54 min
Sep 6, 12:27 PM EDTSpecial Weather StatementRAHDurham, Granville, Person63 min
Sep 6, 12:32 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax58 min
Sep 6, 12:42 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph87 min
Sep 6, 12:55 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Lee, Wake65 min
Sep 6, 1:05 PM EDTTornado WarningRAHAlamance18 min
Sep 6, 1:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min
Sep 6, 1:31 PM EDTTornado WarningRAHDurham, Orange, Person44 min
Sep 6, 1:37 PM EDTSpecial Weather StatementRAHEdgecombe38 min
Sep 6, 1:44 PM EDTSpecial Weather StatementRAHDavidson, Forsyth61 min
Sep 6, 2:07 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren53 min
Sep 6, 2:17 PM EDTSpecial Weather StatementRAHJohnston, Sampson, Wayne58 min
Sep 6, 2:29 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake46 min
Sep 6, 2:49 PM EDTSpecial Weather StatementRAHFranklin, Halifax, Nash, Warren56 min
Sep 6, 2:55 PM EDTSpecial Weather StatementRAHGuilford, Randolph65 min
Sep 6, 3:01 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Wake44 min
Sep 6, 3:19 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph2 hr
Sep 6, 3:34 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Vance, Warren56 min
Sep 6, 3:39 PM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford, Randolph111 min
Sep 6, 3:48 PM EDTSpecial Weather StatementRAHHalifax, Nash57 min
Sep 6, 4:33 PM EDTSpecial Weather StatementRAHHoke, Scotland87 min
Sep 6, 5:00 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax60 min
Sep 6, 5:04 PM EDTSpecial Weather StatementRAHHoke, Lee, Moore56 min
Sep 6, 5:07 PM EDTSpecial Weather StatementRAHCumberland, Sampson68 min
Sep 6, 5:36 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake31 min
Sep 6, 5:47 PM EDTSpecial Weather StatementRAHWayne, Wilson43 min
Sep 6, 6:42 PM EDTSpecial Weather StatementRAHWake63 min
Sep 6, 7:14 PM EDTSpecial Weather StatementRAHOrange61 min
Sep 6, 7:40 PM EDTSpecial Weather StatementRAHFranklin65 min
Sep 6, 7:42 PM EDTSpecial Weather StatementRAHPerson63 min
Sep 6, 7:58 PM EDTSpecial Weather StatementRAHCumberland47 min

Nearby

Special Weather Statements in North Carolina, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.